Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 24, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 20, 2020, 12:10 PM CDT for Milwaukee County, Wisconsin. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2020, 12:10 PM CDT (17:10 UTC)
- Expired
- Jun 20, 2020, 12:36 PM CDT
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 12:12 PM CDT | TSTM WND DMG | 2 Wsw Saint Francis, WI | NUMEROUS REPORTS OF TREES AND TREE LIMBS DOWN FROM THE AREA. |
| Jun 20, 12:15 PM CDT | TSTM WND DMG | 1 W Saint Francis, WI | LARGE TREE BRANCH IN THE ROAD NEAR THE INTERSECTION OF WATERFORD AVENUE AND PINE AVENUE. |
| Jun 20, 12:15 PM CDT | TSTM WND DMG | 2 Nw Saint Francis, WI | SEVERAL LARGE TREE LIMBS KNOCKED DOWN IN THE BAY VIEW NEIGHBORHOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
379
WUUS53 KMKX 201710
SVRMKX
WIC079-201800-
/O.NEW.KMKX.SV.W.0024.200620T1710Z-200620T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
1210 PM CDT Sat Jun 20 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Southeastern Milwaukee County in southeastern Wisconsin...
* Until 100 PM CDT.
* At 1210 PM CDT, a severe thunderstorm was located over southeastern
Milwaukee, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Milwaukee, West Allis, Greenfield, Oak Creek, South Milwaukee,
Cudahy, Whitefish Bay, Greendale, St. Francis, Hales Corners, Fox
Point, West Milwaukee, Milwaukee Hoan Bridge, Shorewood, Marquette
University, UW-
Milwaukee, Mitchell Park Domes, Miller Park, Milwaukee South Shore
Park and Maier Festival Park.
People attending The Oak Creek Farmers Market should seek safe
shelter immediately!
This includes the following Locations Milwaukee County Sports
Complex, Milkman Stadium, Bayshore Shopping Center, Southridge Mall,
Boerner Botanical Gardens, General Mitchell International Airport,
Fiserv Forum, and Port of Milwaukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4292 8783 4286 8799 4291 8807 4293 8807
4315 8790 4316 8787 4312 8788 4308 8785
4307 8785 4302 8789 4297 8783
TIME...MOT...LOC 1710Z 214DEG 34KT 4296 8791
HAIL...0.75IN
WIND...60MPH
$$
WAGNER2 follow-up statements
857
WWUS53 KMKX 201726
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1226 PM CDT Sat Jun 20 2020
WIC079-201800-
/O.CON.KMKX.SV.W.0024.000000T0000Z-200620T1800Z/
Milwaukee WI-
1226 PM CDT Sat Jun 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR CENTRAL MILWAUKEE COUNTY...
At 1226 PM CDT, a severe thunderstorm was located near Milwaukee Hoan
Bridge, or near Whitefish Bay, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Milwaukee, West Allis, Cudahy, Whitefish Bay, St. Francis, Fox Point,
West Milwaukee, Milwaukee Hoan Bridge, Shorewood, Marquette
University, UW-
Milwaukee, Mitchell Park Domes, Miller Park, Milwaukee South Shore
Park, Maier Festival Park and Milwaukee Bradford Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4292 8783 4300 8802 4302 8801 4315 8790
4316 8787 4312 8788 4308 8785 4307 8785
4302 8789 4297 8783
TIME...MOT...LOC 1726Z 209DEG 26KT 4305 8782
HAIL...0.75IN
WIND...60MPH
$$
WAGNER252
WWUS53 KMKX 201736
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1236 PM CDT Sat Jun 20 2020
WIC079-201746-
/O.CAN.KMKX.SV.W.0024.000000T0000Z-200620T1800Z/
Milwaukee WI-
1236 PM CDT Sat Jun 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MILWAUKEE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4292 8783 4300 8802 4302 8801 4315 8790
4316 8787 4312 8788 4308 8785 4307 8785
4302 8789 4297 8783
TIME...MOT...LOC 1734Z 214DEG 34KT 4313 8775
$$
WAGNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 8:54 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 20, 8:54 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 854 AM CDT Sat Jun 20 2020 .UPDATE... Bit of a lull in activity at this time, but shower and thunderstorm coverage should increase again late this morning into this afternoon, as moisture continues to stream north into the area, and a mid level shortwave approaches from the west. Overall expectations have not changed, with an isolated strong storm or two still possible. Most storms will just bring periods of moderate to heavy rain, though, given very high PWATs on the order of 1.7-1.8 inches, which are near record levels for this time of year. && .MARINE... Light to moderate southerly winds are expected today as low pressure lifts from southwestern Wisconsin today into southern Ontario by tomorrow morning. Southerly flow will continue tomorrow, before switching to a westerly direction for much of the coming workweek. && .PREV DISCUSSION... (Issued 557 AM CDT Sat Jun 20 2020) AVIATION(12Z TAFS)...VFR conditions will prevail for southern WI through most of the period. However progs are suggesting some MVFR ceilings/vsbys will are possible with any shra/tsra and also evolving closer to the boundary into the west and northern cwa today. Will have rounds of showers and thunderstorms affecting srn WI today into this evening as mid level waves ride northeast along and ahead of a lower level surface boundary. Activity could get underway early on this morning in parts of the western forecast area with an expansion eastward into the afternoon/evening hours. Some stronger storms are possible this afternoon and early this evening. PC PREV DISCUSSION... (Issued 245 AM CDT SAT JUN 20 2020) SHORT TERM... TODAY AND TONIGHT - Confidence...Medium. Warm, moist and moderately unstable airmass will be in place into this evening. Mid level flow will be southwest this period with two separate windows of energy coming through. A couple of weaker vort maxes swing through today with the primary wave arriving this evening. Weak surface low lifts north through the state with trailing trough into southern WI. Overall, CAMS not showing appreciable organization to the activity that essentially is hit or miss all day into the evening. Mid level lapse rates are weak with 0- 6km shear not ideal. So, some wind/hail potential this afternoon/early evening though expecting this activity to by and large remain below severe thresholds. Will continue the idea of gradually expanding the higher pops into the eastern cwa this afternoon/evening with higher pops earlier in the west. Went with a lowering pop trend overnight as surface forcing wanes/diurnal instability lowers and influence of the second wave lifts northeast of the area. SUNDAY THROUGH MONDAY - Confidence...Medium. A break from the showers is anticipated for most of Sunday into Sunday evening as short-wave ridging moves through the region. Sunshine should return, resulting in a nice final day of the weekend, with temperatures peaking in the low to mid 80s. The dry weather looks to be short-lived as the frontal boundary that sagged to the south of WI by early Sunday will begin moving back to the north Sunday night and Monday. The increasing low level southerly winds will be in response to strengthening low pressure in southern Canada, with a southerly extension into the northern Plains and Upper Midwest. Precipitable water returns to 1-1.5" by Monday morning ahead of several mid-level short wave trofs moving through WI Monday into Monday night. Will continue to carry likely and categorical pops for this period but there is one concern that may limit the showers and storms over the area. A secondary stronger short wave trof wl be moving across the central MS Valley region on Monday, which may limit some moisture return into the upper Midwest. Never the less, thinking enough moisture and synoptic lift will be farther north to bring at least scattered convection back to the area later Monday. Elevated instability should return to the 500-1500 j range with bulk shear of 30-40 kts. A few stronger storms will be possible with the initial moisture and warm air surge early Monday, with a better chance for more organized convection in the afternoon and evening as surface cold front moves through. Agree with Marginal Risk assessment at this point, and could be elevated to Slight in later periods. Can not rule out some slow-moving storms producing heavy rainfall at this point as Corfidi Vectors less than 10 kts much of this period. LONG TERM... MONDAY NIGHT THROUGH FRIDAY - Forecast Confidence...Medium. Extended guidance in reasonable agreement on persistent, slow-moving long wave trof over the Great lakes into southern Canada for much of this period. The latest GFS shows a more aggressive mid-level low pressure system digging south into Upper Michigan on Wednesday while other guidance keeps the low pressure center farther north in Canada. Thinking GFS an outlier at this point, but as short wave trofs continue to rotate around the Canadian low pressure, along with daytime instability, showers and a few storms will threaten southern WI most daytime periods from Tuesday through Friday. Persistent west to northwest winds will pull cooler air across the western Great Lakes during this period but likely not as cool as latest GFS deterministic guidance is showing. Comfortable temperatures are expected most days with highs in the 70s with a daytime lake breeze cooling shore areas a bit. Lake Michigan continues to warm off the southeast WI coast, with the surface water temp now in the low 60s. However a strong upwelling offshore wind event would cool the water significantly, mostly likely back into the low 50s. Fortunately, no events lie on the horizon. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Boxell Today/Tonight and Aviation/Marine...Boxell Sunday THROUGH Friday...99
Hazardous weather outlook, Jun 20, 3:26 AM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 326 AM CDT Sat Jun 20 2020 WIZ046-047-051-052-056>060-062>072-210830- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 326 AM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms will develop across the area later this morning, and continue to affect southern Wisconsin into this evening. The thunderstorms will be most numerous later this afternoon and evening. Cloud to ground lightning will accompany any thunderstorms. An isolated strong to severe thunderstorm may produce wind gusts to 60 mph and a few hail stones to 1 inch. Brief heavy rainfall will also accompany the thunderstorms, but flooding rainfall is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms chances return later Sunday night and Monday. A few strong to severe thunderstorms will be possible, mainly Monday afternoon and evening. Small chances for thunderstorms continue mainly during the daytime from Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, and again on Monday. LMZ643>646-210830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 326 AM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop, mainly this afternoon and tonight. Cloud to ground lightning will accompany the thunderstorms. An isolated strong to severe storm may produce wind gusts to 50 knots and 1 inch hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms chances return later Sunday night and Monday. A few strong to severe thunderstorms will be possible, mainly Monday afternoon and evening. Small chances for thunderstorms continue mainly during the daytime from Tuesday through Friday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210830- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 326 AM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop, mainly this into this evening. Cloud to ground lightning will accompany any thunderstorms. An isolated strong to severe thunderstorm may produce wind gusts to 50 knots and 1 inch hail, mainly over the southern Open Waters. There is a chance that dense fog may develop over portions of the Open Waters later tonight into Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms chances return later Sunday night and Monday. A few strong to severe thunderstorms will be possible, mainly Monday afternoon and evening. Small chances for thunderstorms continue mainly during the daytime from Tuesday through Friday. www.weather.gov/mkx MBK
In the hours before
Special weather statement, Jun 20, 11:30 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1130 AM CDT Sat Jun 20 2020
WIZ065-066-070>072-201715-
Walworth-Waukesha-Milwaukee-Racine-Kenosha-
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MILWAUKEE...
EAST CENTRAL WALWORTH...RACINE...SOUTHEASTERN WAUKESHA AND
NORTHWESTERN KENOSHA COUNTIES...
At 1127 AM CDT, strong thunderstorms were clustered over
northwestern Kenosha to east central Walworth counties, moving
northeast at 25 mph.
Winds of 30 to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Milwaukee, Racine, West Allis, New Berlin, Brookfield, Greenfield,
Oak Creek, Mount Pleasant, Muskego, South Milwaukee, Cudahy,
Greendale, Hales Corners, Sturtevant, Elm Grove, Union Grove, Paddock
Lake, Wind Lake, Camp Lake and Rochester.
LAT...LON 4276 8777 4272 8777 4254 8815 4269 8842
4305 8811 4291 8784 4288 8785 4285 8782
4285 8783 4284 8781 4278 8775
TIME...MOT...LOC 1627Z 225DEG 22KT 4265 8808
WAGNERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:30 AM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 45 min |
| Jun 20, 12:14 PM CDT | Special Marine Warning | MKX | 63 min | |
| Jun 20, 12:43 PM CDT | Special Weather Statement | MKX | Ozaukee | 47 min |
| Jun 20, 12:59 PM CDT | Special Marine Warning | MKX | 54 min | |
| Jun 20, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 44 min |
| Jun 20, 4:52 PM CDT | Special Weather Statement | MKX | Fond du Lac | 23 min |
| Jun 20, 5:03 PM CDT | Special Weather Statement | MKX | Washington | 42 min |
| Jun 20, 5:06 PM CDT | Tornado Warning | MKX | Ozaukee, Washington | 21 min |
| Jun 20, 5:17 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Ozaukee, Sheboygan, Washington | 28 min |
| Jun 20, 5:25 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 50 min |
| Jun 20, 5:44 PM CDT | Special Weather Statement | MKX | Ozaukee | 31 min |
| Jun 20, 5:59 PM CDT | Special Marine Warning | MKX | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.